MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone and email are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11206) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 2 mm x 6 cm deltaxsft 10 coil (dlx100206 / l11206) did not advance through the sl-10® microcatheter (stryker).The physician exchanged the microcatheter and encountered the same issue with the coil and the replacement microcatheter.A new 2 mm x 6 cm deltaxsft 10 coil from the same lot was used and the same issue with advancement was encountered; the coil would not advance through the microcatheter.A close examination was performed, and it was determined that the microcatheter did not have any issue, the coil was not able to advance through the introducer; the coil became stuck in the distal portion, the transparent green section.One of the coils was observed to have become prematurely detached inside the sleeve.It was reported that the rotating hemostat valve (rhv) did not have any issue.There was no report of any patient injury or complications associated with the event.The products are available to be returned for evaluation and analyses.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019 and (b)(6) 2019.[additional information]:the healthcare professional reported that during the coil embolization procedure, the 2 mm x 6 cm deltaxsft 10 coil (dlx100206 / l11206) did not advance through the sl-10® microcatheter (stryker).The physician exchanged the microcatheter, another sl-10® microcatheter, and encountered the same issue with the coil and the replacement microcatheter.A new 2 mm x 6 cm deltaxsft 10 coil from the same lot (l11206) was used and the same issue with advancement was encountered; the coil would not advance through the microcatheter because it could not advance through the green introducer.A close examination was performed, and it was determined that the microcatheter did not have any issue, it was the coil that was not able to advance through the introducer; the coil became stuck in the distal portion, the transparent green introducer.One of the coils was observed to have become prematurely detached inside the introducer sleeve; the coil mechanically detached because it was stuck inside the green coil introducer, when the physician was trying to remove the coil, it became detached.The premature detachment issue occurred outside of the patient¿s body; it was reported that the issue occurred at the point where the rotating hemostat valve (rhv) is placed.It was reported that neither coils reached the microcatheter as the coils could not advance through the green introducer.When the coil was removed, there was no appearance of damage detected.Adequate and continuous flush was maintained through the microcatheter; it was reported that other coils were used with the microcatheter without any issue.It was reported that the rhv did not have any issue.There was no report of any patient injury or complications associated with the event.The reported event resulted in a 20-minute procedural delay that the physician deemed significant, because according to the physician, the 20-minute delay was less important than the fact that the microcatheter had to be removed to test if another microcatheter was the solution.The procedure was completed with the same microcatheter was used with competitor coils to complete the procedure.The physician insisted that the microcatheter was not involved.The product is available to be returned for evaluation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 10/21/2019.[additional information]: it was originally reported that the product is available to be returned for evaluation and analysis.However, additional information was received that the product is not available to be sent for return.[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 2 mm x 6 cm deltaxsft 10 coil (dlx100206 / l11206) did not advance through the sl-10® microcatheter (stryker).The physician exchanged the microcatheter, another sl-10® microcatheter, and encountered the same issue with the coil and the replacement microcatheter.A new 2 mm x 6 cm deltaxsft 10 coil from the same lot: (l11206) was used and the same issue with advancement was encountered; the coil would not advance through the microcatheter because it could not advance through the green introducer.A close examination was performed, and it was determined that the microcatheter did not have any issue, it was the coil that was not able to advance through the introducer; the coil became stuck in the distal portion, the transparent green introducer.One of the coils was observed to have become prematurely detached inside the introducer sleeve; the coil mechanically detached because it was stuck inside the green coil introducer, when the physician was trying to remove the coil, it became detached.The premature detachment issue occurred outside of the patient¿s body; it was reported that the issue occurred at the point where the rotating hemostat valve (rhv) is placed.It was reported that neither coils reached the microcatheter as the coils could not advance through the green introducer.When the coil was removed, there was no appearance of damage detected.Adequate and continuous flush was maintained through the microcatheter; it was reported that other coils were used with the microcatheter without any issue.It was reported that the rhv did not have any issue.There was no report of any patient injury or complications associated with the event.The reported event resulted in a 20-minute procedural delay that the physician deemed significant, because according to the physician, the 20-minute delay was less important than the fact that the microcatheter had to be removed to test if another microcatheter was the solution.The procedure was completed with the same microcatheter was used with competitor coils to complete the procedure.The physician insisted that the microcatheter was not involved.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot: (l11206) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4 (pma/510k), h.2 (if follow-up, what type), h.3 (device evaluated by mfr), h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8569828
Report Number3008114965-2019-00995
Device Sequence Number16577211
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberDLX100206
Device Lot NumberL11206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/09/2019
10/21/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/29/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1